Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 2, 2000, 4:24 PM CDT for Renville County, Ward County, North Dakota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 2, 2000, 5:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Renville County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:10 PM CDT | Thunderstorm Wind 52 E | Foxholm, ND | Numerous tree's down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 022126 SVRBIS NDC075-101-022230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 424 PM CDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA NORTHERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA THIS INCLUDES THE CITY OF MINOT * UNTIL 530 PM CDT * AT 424 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 38 MILES NORTHWEST OF MINOT...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINOT AT 530 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT WEDNESDAY AFTERNOON FOR WESTERN NORTH DAKOTA. LAT...LON 4857 10195 4813 10188 4813 10104 4844 10108
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:15 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 2, 4:15 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 415 PM CDT WED AUG 2 2000 DISCUSSION DELAYED DUE TO EARLY ZONES/WATCH ISSUANCE AND AS1 SWAP WITH AWIPS. TSTM LINES MOVING SE FROM SASK...AND MOVING EAST FROM MT ASSOC WI TWO VORTS AND H7 OMEGA FIELDS. THIS IMPULSE TO TREK ACROSS THE STA TON. SFC TROUGH NEARING MT/DAKS BORDER AND PROGGED TO MOVE EWD SLOWLY. TROUGH RE-ESTABLISHES ITSELF AGAIN BY THU EVE AND ANOTHER IMPULSE TO BRING CHC FOR TSTMS IN THE WEST THU NIGHT...AND OVER ALL CWA FRI. INSTABILITY LINGERS INTO SAT AND SUN...WITH SFC HIGH PRES MOVING INTO THE REGION BY MON. .BIS...NONE VINING
In the hours before
Special weather statement, Aug 2, 2:10 PM CDT, 2 hours 14 minutes before
NDZ001-009-017-022110- SPECIAL WEATHER STATEMENT...VALID UNTIL 410 PM CDT... NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 210 PM CDT WED AUG 2 2000 AT 210 PM CDT (110 MDT) SCATTERED SHOWERS AND THUNDERSTORMS HAD ENTERED WESTERN DIVIDE AND NORTHWESTERN WILLIAMS COUNTIES. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING IN EASTERN MONTANA CAN BE EXPECTED TO AFFECT NORTHWESTERN NORTH DAKOTA AS THEY MOVE EASTWARD THIS AFTERNOON. WHILE MUCH OF THE ACTIVITY WILL REMAIN LIGHT...GUSTY WINDS...PERIODS OF RAIN...FREQUENT LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. THOMSON N
Special weather statement, Aug 2, 3:55 PM CDT, 29 minutes before
SPSISN NDZ001-009-017-022155- SPECIAL WEATHER STATEMENT...VALID UNTIL 500 PM CDT... NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 355 PM CDT WED AUG 2 2000 ...SEVERE THUNDERSTORM IS IN EFFECT UNTIL 900 PM CDT... AT 345 PM CDT (245 MDT) SCATTERED SHOWERS AND THUNDERSTORMS HAVE ENTERED WILLIAMS COUNTY MOVING EAST AT 25 MPH. PERIODS OF HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL HAVE BEEN REPORTED WITH THESE SORMS. ASSID N
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 63 min |
| Aug 2, 3:29 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| Aug 2, 4:46 PM CDT | Tornado Warning | BIS | Renville | 34 min |
| Aug 2, 5:46 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 59 min |
| Aug 2, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 60 min |
| Aug 2, 6:55 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.